Pacific Journal of Mathematics

The $\bar \beta $ topology for $W^{\ast}$-algebras.

J. N. Henry and D. C. Taylor

Article information

Source
Pacific J. Math., Volume 60, Number 1 (1975), 123-139.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102868630

Mathematical Reviews number (MathSciNet)
MR0390791

Zentralblatt MATH identifier
0307.46050

Subjects
Primary: 46L10: General theory of von Neumann algebras

Citation

Henry, J. N.; Taylor, D. C. The $\bar \beta $ topology for $W^{\ast}$-algebras. Pacific J. Math. 60 (1975), no. 1, 123--139. https://projecteuclid.org/euclid.pjm/1102868630


Export citation

References

  • [1] C. A. Akemann, The dual space of an operator algebra, Trans. Amer. Math. Soc, 126 (1967), 286-302.
  • [2] R. C. Buck, Bounded continuous functions on a locally compact space, Michigan Math. J., 5 (1958), 95-104.
  • [3] R. C. Busby, Double centralizers and extensions of C *-algebras,Trans. Amer. Math. Soc,132 (1968), 79-99.
  • [4] J. Dazord and M. Jourlin, La dualite entre les espaces L1 and U (submitted).
  • [5] J. Dixmier, Les algebras d'operateurs dans espace Hilbertien, 2nd edition, Gauthier-Villars, Paris, 1969.
  • [6] J. Dixmier, Les C*-algebras et leurs representations, 2nd edition, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1969.
  • [7] J. Dixmier, Sur certain espaces consideres par M. H. Stone, Summa Brasil. Math., 2 (1951), fasc.
  • [8] R. A. Fontenot, Approximate identities and strict topologies, Ph.D.dissertation, Louisiana State University, 1972.
  • [9] L. Gillman and M. Jerison, Rings of continuous functions, Princeton, 1960.
  • [10] E. Hewitt, The ranges of certain convolution operators, Math. Scand., 15 (1964), 147-155.
  • [11] E. Hille and R. S. Phillips, Functional analysis and semi-groups, Amer. Math. Soc.Coll. Publ.
  • [12] S. E. Mosiman andR. F.Wheeler, Thestrict topology in a completely regularsetting: relations to topological measure theory, Canad. J. Math., 24 (1972), 873-890.
  • [13] A. P. Robertson and W. J. Robertson, Topological vector spaces, Cambridge Univ. Press, New York, 1964.
  • [14] S. Sakai, C*-algebras and W*-algebras, Springer-Verlag,New York, 1971.
  • [15] H. H. Schaefer, Topological vector spaces, Macmillan, New York, 1964.
  • [16] K. S. Scheinberg, Topologies which generate a complete measure algebra, Advances in Math. 7 (1971), 231-239.
  • [17] J. T. Schwartz, W*-algebras, Gordon and Breach, New York, 1967.
  • [18] F. D. Sentilles, Bounded continuous functions on a completely regular space, Trans. Amer. Math. Soc, 168 (1972), 311-336.
  • [19] F. D. Sentilles and D. C. Taylor, Factorization in Banach algebras and the general strict topology, Trans. Amer. Math. Soc, 142 (1969), 141-152.
  • [20] D.C.Taylor, Thestrict topology for double centralizer algebras, Trans. Amer.Math. Soc,150 (1972), 633-643.
  • [21] Jnterpolation in algebras of operator fields, J. Functional Analysis, 10 (1972), 159-190.
  • [22] Jnterpolation in algebras of operator fields,A general Phillips theorem for C ^-algebras and some applications, Pacific J. Math.,40 (1972), 477-488.
  • [23] B. Tomiuk and P. K. Wong, The Arens product and duality in B *-algebras, Proc. Amer. Math. Soc, 25 (1970), 529-535.
  • [24] R. F. Wheeler, The strict topology, separable measures and paracompactness,Pacific J. Math., (to appear).
  • [25] R. F. Wheeler, The strict topology for P-spaces, Proc. Amer. Math. Soc, 41 (1973), 466-472.
  • [26] W. Wils, Two-sided ideals in W*-algebras, J. Reine Angew. Math., 244 (1970), 55-68.